MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE,

ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE,
Catalog Number H7877001039021
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on september 21, 2017: during the preparation, it was reported that the starburst xl probe tines were difficult to deploy.The probe was irrigated/flushed with sterile saline preprocedure, at which time it was observed that a discolored fluid came from the line.The doctor determined not to use another xl needle as a precaution due to concerns the event would re-occur.It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a starburst xl probe.A visual review of the device noted the center array possesses some damage (bent/ kinked).The device was connected to a rita 1500x generator.The device was recognized and appears to be functioning properly.A 10ml syringe was filled with water and attached to the infusion port.A white paper towel was used to collect the water as its ejected through the tip.There was no evidence of foreign material or discoloration on the towel.The customer's reported complaint description of foreign matter in the fluid path is confirmed based off the photographic evidence provided by the complainant.During the sample evaluation, no foreign matter was observed although it's possible that there was only a small amount that was flushed out during the initial purge cycle at the customer facility.The arrays with the drive tube are ultrasonically cleaned and wiped prior to installation of the trocar.The exact cause of the dirty fluid cannot be definitely determined, although a review of trends for this failure type and product family indicates that this is considered an isolated incident.A review of the lot history records was performed for the reported packaging lot 5126590 for catalog number h7877001039021 for any deviations related to the reported defect of the complaint.The review confirmed that the packaging lot and all component lots met all material, assembly, and performance specification.The most likely root cause to the damage to the tip is due to handling.The device is inspected for damage prior to shipment.The serial number of the hardware unit used during this event was not reported by the complainant.Without a reported serial number, a review of hardware service records is not possible.Furthermore, the reported complaint type could not have been a result of an anomaly with the unit.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
STARBURST¿ TALON ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE,
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6935056
Report Number1056436-2017-00107
Device Sequence Number18947929
Product Code GEI
UDI-Device IdentifierH7877001039021
UDI-PublicH7877001039021
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2020
Device Catalogue NumberH7877001039021
Device Lot Number5126590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1